DOI QR코드

DOI QR Code

Quality of Life in Colorectal Cancer Patients with Chemotherapy-Induced Peripheral Neuropathy

항암화학요법으로 인한 말초신경병증을 경험하는 대장암 환자의 삶의 질

  • Kim, Jeong-Hye (Asan Medical Center) ;
  • Choi, Kyung-Sook (Department of Nursing, Chung-Ang University) ;
  • Kim, Tae-Won (Department of Oncology, Asan Medical Center, University of Ulsan College of Medicine) ;
  • Hong, Yong-Sang (Department of Oncology, Asan Medical Center, University of Ulsan College of Medicine)
  • 김정혜 (서울아산병원) ;
  • 최경숙 (중앙대학교 의과대학 간호학과) ;
  • 김태원 (울산대학교 의과대학 서울아산병원 종양내과) ;
  • 홍용상 (울산대학교 의과대학 서울아산병원 종양내과)
  • Received : 2011.10.01
  • Accepted : 2011.11.02
  • Published : 2011.11.30

Abstract

Purpose: The purpose of this study was to identify the quality of life in colorectal cancer patients with chemotherapy-induced peripheral neuropathy. Methods: A total of 93 patients were recruited in the cross-sectional survey design. Quality of life in colorectal cancer patients were measured by European Organization for Research and Treatment of Cancer (EORTC) QLQ C30 and CIPN20. Results: In the QLQ C30, the mean score of the global health status was 59.41, the functional scale was 73.29 and symptom scale was 26.72. In CIPN20, the mean score of sensory scale was 32.70, autonomic scale was 22.88 and motor scale was 16.12. In the QLQ C30, the global health status showed significant differences according to surgery (p=.027) and the functional scale, and the symptom scale showed significant differences according to gender (p=.046, p=.020) and nonpharmacologic intervention (p=.001, p=.009). The CIPN20, the sensory scale showed significant differences according to age (p=.006), DM (p=.005), grade of CIPN (p=<.001) the status of chemotherapy (p=.001) and nonpharmacologic intervention (p=.010). Conclusion: The level of quality of life in colorectal cancer patients with peripheral neuropathy was relatively low. There is a need for developing a nursing intervention for colorectal cancer patients to improve their quality of life and to decrease chemotherapy-induced peripheral neuropathy.